Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 37, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Aug 31, 2005, 5:50 PM CDT for Hidalgo County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2005, 5:50 PM CDT (22:50 UTC)
- Expired
- Aug 31, 2005, 6:20 PM CDT
- In force
- 30 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 83 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 6:13 PM CDT | TSTM WND DMG | Edinburg, TX | 4 POWER POLES DOWN NEAR EDINBURG WATER PLANT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 312252 SVRBRO TXC215-312330- /O.NEW.KBRO.SV.W.0037.050831T2250Z-050831T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 550 PM CDT WED AUG 31 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITIES OF...SAN JUAN...PHARR...MCALLEN... EDINBURG...EDCOUCH...DONNA...ALAMO * UNTIL 630 PM CDT * AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCALLEN...AND IS MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PHARR BY 555 PM CDT EDINBURG BY 600 PM CDT SAN JUAN BY 615 PM CDT ALAMO AND DONNA BY 630 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2633 9828 2615 9831 2609 9803 2631 9794 $$ SPEECE
1 follow-up statement
000 WWUS54 KBRO 312320 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 617 PM CDT WED AUG 31 2005 TXC215-312324- /O.CAN.KBRO.SV.W.0037.000000T0000Z-050831T2330Z/ HIDALGO TX- 617 PM CDT WED AUG 31 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HIDALGO COUNTY IS CANCELLED... AT 617 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE INDICATED THAT THE THUNDERSTORM WHICH PRODUCED THE SEVERE WEATHER IN SOUTH CENTRAL HIDALGO COUNTY HAS MOVED EAST AND HAS MERGED WITH THE CONVECTION ALONG THE CAMERON AND HIDALGO COUNTY LINE. HOWEVER...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CAMERON COUNTY UNTIL 645 PM. LAT...LON 2633 9828 2615 9831 2609 9803 2631 9794 $$ SPEECE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:04 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 31, 3:04 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 304 PM CDT WED AUG 31 2005 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE POPPED UP ON THE SEABREEZE THIS AFTERNOON. SEABREEZE AND OUTFLOW DOMINATED PRECIPITATION WILL MEANDER ROUND DEEP SOUTH TEXAS UNTIL PEAK HEATING WANES AROUND SUNSET. SEABREEZE ACTIVITY WILL CONTINUE DURING THE NEXT FEW DAYS AS AN UPPER LEVEL TROUGH WILL COMBINE WITH DEEP LLVL MOISTURE. UPPER RIDGING WILL MOVE IN FROM THE EAST ON MONDAY...ALONG WITH DECREASED MOISTURE. THIS SHOULD DECREASE RAIN CHANCES. MODELS ALSO SLOWLY DECREASE HIGH TEMPERATURES INTO EARLY NEXT WEEK AWAY FROM THE LAST FEW DAYS RECORD SETTERS AND BACK DOWN CLOSER TO NORMAL. && .MARINE... BUOY 42020 REPORTED A SOUTH WIND OF 10 TO 12 KNOTS WITH 3 FOOT SEAS. RIDGING WILL GRADUALLY BUILD OVER THE WESTERN GULF OF MEXICO AND PERSIST THROUGH THE NEXT FEW DAYS. THIS PATTERN WILL RESULT IN LOW TO MODERATE SEAS AND LIGHT TO MODERATE WINDS ALONG THE LOWER TEXAS COAST THROUGH THE END OF THE WEEK. && .AVIATION... VFR CONDITIONS WITH LIGHT TO MODERATE WINDS AND FEW TO SCATTERED CLOUDS WILL PREVAIL FOR MUCH OF THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 82 92 81 93 81 / 10 20 10 20 10 BROWNSVILLE 78 97 78 96 77 / 10 20 0 30 10 HARLINGEN 78 98 77 99 77 / 10 20 10 30 10 MCALLEN 78 100 78 99 78 / 10 20 10 30 20 RIO GRANDE CITY 76 103 77 98 75 / 10 10 10 20 20 SOUTH PADRE ISLAND 82 91 81 92 82 / 10 20 10 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 64/65
Hazardous weather outlook, Aug 31, 5:36 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 536 PM CDT WED AUG 31 2005 TXZ248>257-011100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 536 PM CDT WED AUG 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY OVER STARR... HIDALGO...WILLACY AND CAMERON COUNTIES THROUGH EARLY THIS EVENING. TORRENTIAL RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 50 MPH CAN BE EXPECTED SOUTH OF A LINE FROM EL SAUZ TO RAYMONDVILLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. MAXIMUM HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES CAN BE EXPECTED DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. AP
In the hours before
Local storm report, Aug 31, 5:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
547 PM CDT WED AUG 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST MCCOOK 26.48N 98.38W
08/31/2005 56 MPH HIDALGO TX CO-OP OBSERVER
0450 PM TSTM WND DMG RAYMONDVILLE 26.48N 97.78W
08/31/2005 WILLACY TX DEPT OF HIGHWAYS
ROOF BLOWN OFF DEPARTMENT OF TRANSPORTATION BUILDING
0507 PM TSTM WND DMG RAYMONDVILLE 26.48N 97.78W
08/31/2005 WILLACY TX LAW ENFORCEMENT
POWER POLES DOWN
&&
MLThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:50 PM CDT | Tornado Warning | BRO | Cameron, Willacy | 25 min |
| Aug 31, 5:08 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 37 min |
| Aug 31, 5:16 PM CDT | Tornado Warning | BRO | Cameron, Hidalgo, Willacy | 29 min |
| Aug 31, 5:46 PM CDT | Tornado Warning | BRO | Cameron, Hidalgo, Willacy | 29 min |
| Aug 31, 6:12 PM CDT | Tornado Warning | BRO | Hidalgo | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.